MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X40 ST; SCREW, FIXATION

ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X40 ST; SCREW, FIXATION
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# 110032430; lot# 64836356; comprehensive reverse large augmented baseplate.Item# 110010424; lot# 544280; comp rvs 3.5mm hex driver.Item# 113633; lot# 054040; comp primary stem 13mm mini.Item# 110040202; lot# 64092792; compr aug 2.7 drill.Item# 110031869; lot# 64415438; comp aug ream guide bushing.Item# 110040300; lot# 64098467; compr aug mini ream gd screw.Item# 180552; lot# 498840; comp lk scr 3.5hex 4.75x25 st.Item# 180553; lot# 498930; comp lk scr 3.5hex 4.75x30 st.Item# 115397; lot# 279210; comp rvs cntrl 6.5x35mm st/rst.Item# 115323; lot# 360620; comp rvsr shldr glnsp +3 41mm.Item# 115370; lot# 602260; comp rvs tray co 44mm.Item# xl-115366; lot# 875880; acrom xl 44-41 std hmrl brng.Foreign report source: (b)(6).The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a comprehensive augmented reverse shoulder surgery, after impacting the augmented baseplate and having placed the 6.5 mm central compression screw inside the baseplate, 4 peripheral screws were to be inserted in the baseplate.One of the four screws got stuck in the baseplate and could not be fully inserted with the 3.5mm hex screwdriver and it would not come out either.While trying to get the screw out it broke.The surgery was completed with the broken screw.Attempts have been made and additional information on the reported event is unavailable at this time.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided picture identified the screw has fractured within the baseplate.No observations can be made regarding the seating issue with this image.There are no other obvious foreign bodies noted other than the broken screw.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP LK SCR 3.5HEX 4.75X40 ST
Common Device Name
SCREW, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10927122
Report Number0001825034-2020-04133
Device Sequence Number4283167
Product Code KWS
UDI-Device Identifier00880304677180
UDI-Public(01)00880304677180
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K130390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number180555
Device Lot Number201290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient Weight100